Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Too many drugs
Sep 8, 2004

Hello....I have medication overload, I believe( join the crowd, huh..). I take the following regimen: Kaletra-bid Retrovir-bid Viread Acyclovir-400 mg once per day Zetia Loperamide-bid Celexa Androgel

Allergies- Abacavir(rash and high fever) Strong aversion: Sustiva(nightmares and that feeling in the morning that I have been out drinking all night- when in reality I have been sleeping in my bed all night)

The combination works as far as my VL which is undetectable and my T-cells have been over 900 for the past 2 1/2 years). On paper, a treatment success, but I am frequently nauseous, still have diarrhea episodes once a week or more, trouble sleeping, my hands fall asleep at night so I wake up frequently...and many days a feeling of muscles soreness/weakness...

Any suggestion?

Response from Dr. Lee

Just to review your HIV meds: Kaletra-bid, Retrovir-bid, and Viread. And the side effect most likely related to these meds: frequently nauseous, diarrhea episodes once a week or more, many days a feeling of muscles soreness/weakness. The side effects are most likely associated with the Kaletra and the Zidovudine components of the regimen (Zidovudine or AZT is part of Combivir). You may want to consider switching to a non-nucleoside such as niverapine (Viramune) and Truvada (a combo of Emtriva and Viread- ie emtricitabine and tenofovir) once daily. There are many other options considering your virus is well-controlled and you have a strong t-cell level. But, this suggested regimen may avoid the specific side effects you are experiencing now. Check with your doc to see if your other medical history, etc. fits with this suggestion, or if there is another option that is better for you.

Be well.



Previous
salvage therapy
Next
Risks of pentamidine for 71 year old

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement